Oregon, 2023Wildfire in Oregon, June 6, 2023
June 6, 2023 · NWS MFR · 1 event in 1 county or zone
A Wildfire in White City, OR was started by lightning and was first reported at 1530 PST on 06/06/23. The fire started in a field adjacent to homes.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A Wildfire in White City, OR was started by lightning and was first reported at 1530 PST on 06/06/23. The fire started in a field adjacent to homes. It was contained within a couple of hours by the local fire department. But, not before four homes became involved, one with extensive damage. Other homes received damage to their backyards. No injuries were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Jun 6, 1:46 PM PST, 1 hour 44 minutes earlier.
Area forecast discussion, Jun 6, 1:46 PM PST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Medford OR
246 PM PDT Tue Jun 6 2023
.DISCUSSION...Low pressure cut off over southern California will continue to pump
moist unstable air into the region this week and shortwaves rotating
around this low will kick off showers and thunderstorms across the
area during the afternoons and evenings through at least Thursday.
Eventually, this low pressure will weaken and open into a negatively
tilted trough as another trough approaches the Pacific Northwest
late Wednesday into Thursday. Strong high pressure over the central
US will halt the inland progress of the approaching trough, but it
will turn the flow back to westerly for a brief period and bring a
relatively more stable air mass over the region Friday into
Saturday. There will still be enough instability to promote
shower/thunderstorm development, but the extent of coverage should
be confined to the more typical areas (along and east of Cascades
and Siskiyous south). Meanwhile, energy from the approaching trough
will dig southward and form another cutoff low over southern
California/Arizona by the Sunday/Monday timeframe. This low looks to
be too far south to influence the weather in our region and we'll
under dry northerly flow.
Typically, the focus for thunderstorms is along and east of the
Cascades and across northern California. Today through Thursday look
to be the exceptions when moist unstable air spills over to the West
Side, though mainly east of the Coast Range and south of the Rogue-
Umpqua Divide. During this time, moisture is plenty sufficient with
700-500 mb RHs reaching well into 60-80% with surface instability
parameters also favorable (LIs -3 to -6, CAPE 500 to 1500 J/kg) and
shortwaves are in the region to act as the trigger. The main threat
for thunderstorms will of course be lightning, but also strong gusty
outflows, heavy downpours and hail. The Storm Prediction Center
maintains a marginal risk for severe storms across the eastern
portion of the forecast area, generally the Cascade Foothills and
eastward for today and Wednesday. A marginal risk implies that a few
storms could reach severe status in the area highlighted, but most
storms should remain below severe criteria.
As we head into the weekend, thunderstorm chances diminish for areas
west of the Cascades as a relatively more stable air moves into the
region. There will still be enough moisture and instability to see
shower and thunderstorm development, but areal coverage looks to be
less compared to the next few days.
Aside from thunderstorms, today will be the hottest day of the
forecast period with high temperatures peaking about 10 to 15
degrees above normal (on par with August values). Temperatures are
anticipated to trend slightly cooler from Wednesday onward with
highs mainly in the 80's west of the Cascades and 70's east of the
Cascades. /BR-y
&&
.AVIATION...06/18Z TAFs...Today into Wednesday, there will be two
exceptions to VFR conditions.
First, cumulus buildups and isolated/scattered thunderstorms will
occur this afternoon and evening across much of the area, mainly
east of the Coastal Range, including at KMFR and KLMT. The main
storm threats will be gusty outflow winds, but also the potential
for hail and heavy downpours in any of the stronger storms. Activity
should wane after sunset. Similarly extensive coverage of
thunderstorms is expected again on Wednesday afternoon.
Second, along the coast and over the coastal waters, gusty north
winds will continue over the outer waters into tonight. The thermal
trough will shift inland today, with a southerly surge of LIFR/IFR
that now covers the south coast up to Port Orford. The fog and low
stratus is expected to surge northward into Wednesday morning, with
IFR likely at KOTH beginning this evening. -DW
&&
.MARINE...Updated 200 PM PDT Tuesday, June 6, 2023...The thermal
trough has moved inland. Northerly winds will continue to ease
tonight. However, steep to very steep and dangerous wind-driven seas
(now considered a fresh swell) are still ongoing this afternoon.
Conditions will continue to improve through tonight, though seas
will remain steep. Calmer winds and seas are expected Wednesday
through Friday. But, a southerly surge near shore with accompanying
stratus, now from Brookings to Cape Blanco, will expand northward
across all of the near shore waters and coastal area tonight into
Wednesday morning.
Models are showing the next thermal trough developing Saturday, with
increasing northerly winds and steepening seas into Monday. -DW
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...CA...None.
PACIFIC COASTAL WATERS...Small Craft Advisory until 5 AM PDT
Wednesday for PZZ350-356-370.
Hazardous Seas Warning until 5 PM PDT this afternoon for PZZ376.
Small Craft Advisory until 5 AM PDT Wednesday for PZZ376.
&&
MNF/MCB/DJWIn the hours before
Special weather statement, Jun 6, 3:02 PM PST, 28 minutes before
Special Weather Statement
National Weather Service Medford OR
402 PM PDT Tue Jun 6 2023
CAZ081-083-062330-
North Central and Southeast Siskiyou County CA-
Central Siskiyou County CA-
402 PM PDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of north central
Siskiyou County through 430 PM PDT...
At 401 PM PDT, Doppler radar was tracking a strong thunderstorm over
Montague, or 7 miles east of Yreka, moving southwest at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible. In addition, heavy rainfall could cause limited
visibility and the possibility of ponding on roadways.
Locations impacted include...
Yreka, Montague and Grenada.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4185 12234 4173 12235 4154 12257 4179 12283
TIME...MOT...LOC 2301Z 054DEG 9KT 4173 12248
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
MASSpecial weather statement, Jun 6, 3:18 PM PST, 12 minutes before
Special Weather Statement
National Weather Service Medford OR
418 PM PDT Tue Jun 6 2023
CAZ081-083-084-ORZ028-029-062345-
North Central and Southeast Siskiyou County CA-
Central Siskiyou County CA-
Northeast Siskiyou and Northwest Modoc Counties CA-
Siskiyou Mountains and Southern Oregon Cascades OR-Klamath Basin OR-
418 PM PDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of northeastern
Siskiyou, southeastern Jackson and southwestern Klamath Counties
through 445 PM PDT...
At 417 PM PDT, Doppler radar was tracking a strong thunderstorm near
Copco Lake, or 27 miles southwest of Klamath Falls, moving west at
10 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Camp Creek At Iron Gate Lake and Copco Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4209 12214 4195 12208 4188 12243 4204 12246
TIME...MOT...LOC 2317Z 073DEG 15KT 4199 12221
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
BPNSpecial weather statement, Jun 6, 3:30 PM PST, 0 minutes before
Special Weather Statement
National Weather Service Medford OR
430 PM PDT Tue Jun 6 2023
ORZ026-070000-
Jackson County OR-
430 PM PDT Tue Jun 6 2023
...A strong thunderstorm will impact portions of west central Jackson
County through 500 PM PDT...
At 429 PM PDT, Doppler radar was tracking a strong thunderstorm over
Upper Table Rock Trailhead, or 10 miles north of Medford, moving
southwest at 15 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eagle Point, Gold Hill, Dodge Bridge Jackson County Park, Touvelle
State Park, Lower Table Rock Trailhead and Upper Table Rock
Trailhead.
This includes the following highways...
Highway 62 in Oregon between mile markers 10 and 13.
Highway 234 in Oregon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4259 12288 4248 12278 4237 12302 4250 12312
TIME...MOT...LOC 2329Z 059DEG 12KT 4250 12288
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
BPNWildfire, Jackson County
- When
- June 6, 3:30 PM PST to 5:30 PM PST
- Where
- Jackson County forecast zone
- Reported by
- Fire Department/Rescue
- Coordinates
- 42.432, -122.728 (the zone’s center; the record gives no point)
A Wildfire in White City, OR was started by lightning and was first reported at 1530 PST on 06/06/23. The fire started in a field adjacent to homes. It was contained within a couple of hours by the local fire department. But, not before four homes became involved, one with extensive damage. Other homes received damage to their backyards. No injuries were reported.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, June 6, 20232 deaths · 1 event
- Rip Current in Florida, June 6, 20231 death · 1 event
- Flash Flood and Damaging Winds in Idaho, June 6 to 7, 2023$2.0 million · 54 kt wind · 16 events
- Hail and Lightning Strikes in Massachusetts, June 6, 20231 injured · $100,000 · 1 in hail · 6 events
- Damaging Winds and High Wind in Utah, June 6 to 7, 202361 kt wind · 22 events
- Lightning Strike in Texas, June 6, 2023$20,000 · 1 event
- Hail and Lightning Strike in New York, June 6, 2023$1,000 · 1.5 in hail · 13 events
- Flash Flood and Debris Flow in Montana, June 6 to 7, 2023$15,000 · 3 events
- Hail and Damaging Winds in Georgia, June 6, 20231 in hail · 10 events
- Hail and Damaging Winds in Georgia, June 6, 2023$3,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Texas, June 6, 20231 in hail · 9 events
- Hail and Damaging Winds in South Carolina, June 6, 2023$700 · 55 kt wind · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1098598.